Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Child suffering with epilepsy, hair loss and weight gain. EEG, MRI, CT scan, EEG normal. Had attacks in deep sleep. Suggestion?

my daughter is around 9 yrs old she suffering from epilepsy first attack came on feb 2007 & second was on 17 sept 2011 after 3.5 yrs. both attck came in deep sleep.her all report like Video eeg ,Mri ,Ct Scan ,EEG are normal. now she is on valparin 300 mg crono twice daily,she suffering from hair loss & weight gain problems. pls advice me
Asked On : Thu, 19 Jul 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
Valproate is know to cause the side effects that your daughter is experiencing. even though it is expected to get better over time, if the weight gain is significant (>2 kg/month), we should consider other drugs as well. If she has absence seizures, the other drug can be ethosuximide or lamotrigine . If she has GTCS, she can be given phenytoin, carbamazepine or lamotrigine.
Please speak with her neurologist about this.
Answered: Sat, 21 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor